Can a funny taste in my mouth be related to my Hypothyroidism

I've only had it a couple of times but it is rather unpleasant. I`m conscious it could put other people off because if I can taste it they could smell it.

It affects what I eat and makes me feel queasy at times. I also get colds a lot especially in winter. And suffer with indesgestion. I`m almost 42 had Hypothyroidism nearly all my life. I have recently completed a BTEC Applied Science Medicine level 2 Diploma.

Last edited by

7 Replies

  • Hi Amanda

    I have combined your post and your question in to one question.

    It will be easier for you to keep track of responses and for people who are replying to see what has already been suggested. :)

    Please can you give a few more details:

    1) Meds - dosage, type and make

    2) Latest thyroid bloods with the ranges

    3) Any other conditions

    This information will help people to better offer informed support. :)

    Welcome to the site and congrats on your diploma!



  • Hi Amanda. Further to Louise's reply what sort of taste is it-metallic, bitter etc and is it there all the time or different times of the day? Are your teeth in good shape and your guts and does your tongue look 'clean' or may be furry. Do you get sinus problems or catarrh? Just picked out things that are interlinked in case that strikes a chord with you or anyone else. Hope you get it sorted soon.

  • The only time Ive ever had a funny tatse in my mouth from a medication that I can recall, was from an anti depressant they gave me at the Doctors. They gave it to me, because all those years ago when I first seem to be having thyroid issues, they wanted to wait before they gave me thyroid meds (incase things went back normal). I think it was called ""Zoloft"..I don't know what it might be called in the UK, because Im in Canada now...Are you taking any anti depressant meds? It was like a metallic taste I remember..

  • Hi Amanda, have you considered if you have hypochlorhydria rather than too much acid. When I had this I often had reflux of stomach content (sorry sounds disgusting)especilally when lying down.


  • There was a thread about taste issues the other day:

    I posted a reply there which might still be interesting for you.

    (The only medicine/bad taste type of issue I can remember was an antibiotic. Everything, everywhere tasted and smelled of the antibiotic - even weeks after finishing with it. No-one else could smell anything.)


  • I used to get this alot for years until i had all my mercury fillings out

  • Have to say I have been suffering this for the last few weeks, when I went to the doctors I discovered I have an ear infection, this it seems is affecting taste buds, balance and stomach...... I'm using an ear spray will let you know if it solves the problem

    P S I did not know I had an ear infection, no pain or problems.....

You may also like...